Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 378, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2007, 8:56 PM MDT for Cherry County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 8:56 PM MDT (02:56 UTC)
- Expired
- Aug 10, 2007, 9:45 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 27 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:03 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 110256
SVRLBF
NEC031-110345-
/O.NEW.KLBF.SV.W.0378.070811T0256Z-070811T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT FRI AUG 10 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1045 PM CDT
* AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 18 MILES WEST OF ELSMERE...OR
ABOUT 7 MILES NORTHEAST OF THEDFORD...AND MOVING NORTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELSMERE BY 1025 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHWESTERN NEBRASKA.
LAT...LON 4210 10073 4210 10018 4221 10018 4243 10019
4217 10070
$$
JMC2 follow-up statements
000
WWUS53 KLBF 110314
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT FRI AUG 10 2007
NEC031-110345-
/O.CON.KLBF.SV.W.0378.000000T0000Z-070811T0345Z/
CHERRY NE-
1014 PM CDT FRI AUG 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN CHERRY COUNTY...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF ELSMERE...
OR ABOUT 17 MILES NORTHEAST OF THEDFORD...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELSMERE BY 1025 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHWESTERN NEBRASKA.
LAT...LON 4210 10073 4210 10018 4221 10018 4243 10019
4217 10070
$$
JMC000
WWUS53 KLBF 110337
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 PM CDT FRI AUG 10 2007
NEC031-110346-
/O.EXP.KLBF.SV.W.0378.000000T0000Z-070811T0345Z/
CHERRY NE-
1036 PM CDT FRI AUG 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY COUNTY
EXPIRES AT 1045 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING CONTINUES TO
WEAKEN AND TRACK OUT OF THE COUNTY. THE SEVERE THUNDERSTORM WARNING
WILL THEREFORE EXPIRE AT 1045 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHWESTERN NEBRASKA.
LAT...LON 4210 10073 4210 10018 4221 10018 4243 10019
4217 10070
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:40 PM MDT, 6 hours 16 minutes earlier.
Area forecast discussion, Aug 10, 2:40 PM MDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT FRI AUG 10 2007
.SYNOPSIS...
AT 19Z...HAND ANALYSIS OF THE SURFACE DATA SHOWED A DRY LINE
ACROSS EASTERN COLORADO AND ANOTHER EAST-WEST ORIENTED WIND SHIFT
BOUNDARY ACROSS NORTHEAST TO NORTH CENTRAL NEBRASKA. VISIBLE
SATELLITE IMAGERY SHOWED SIGNIFICANT CUMULUS DEVELOPMENT IN
NORTHEAST AND NORTH CENTRAL NEBRASKA. A SPECIAL 18Z SOUNDING AT
NORTH PLATTE SHOWED STRONG INSTABILITY. WITH A SURFACE TEMPERATURE
AT 98F...THE CONVECTIVE POTENTIAL SHOULD APPROACH OR SURPASS
5000J/KG. AS A RESULT...SEVERE STORMS MAY DEVELOP ALONG THE SURFACE
BOUNDARIES. SATELLITE DERIVED IMAGERY AT 18Z INDICATED THAT THE
25-35MM PRECIPITABLE WATER PLUME HAD MADE ITS WAY TO ABOUT MERRIMAN
AND SIDNEY.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
WITH INSTABILITY AND MOISTURE IN PLACE...IT APPEARS THAT
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH AND EAST OF THE
BOUNDARIES DISCUSSED ABOVE. THAT WOULD PUT THEM OVER MOST OF WESTERN
AND NORTH CENTRAL NEBRASKA. A FEW SEVERE THUNDERSTORMS MAY BE
POSSIBLE...ESPECIALLY ALONG AND EAST OF HIGHWAY 83. AROUND
MIDDAY SATURDAY...THE SURFACE FRONT MOVES THROUGH AND STALLS NEAR
THE KANSAS-NEBRASKA BORDER. THE BOUNDARY LAYER MIXING RATIO
INDICATES THAT MOISTURE SHOULD POOL ALONG THE SURFACE BOUNDARY BY
EARLY SUNDAY.
BY SUNDAY EVENING...THE SURFACE FRONT MOVES BACK UP INTO CENTRAL
AND WESTERN NEBRASKA OR CONTINUES STALLED ALONG THE KANSAS-NEBRASKA
BORDER. IN BOTH SCENARIOS... BOUNDARY LAYER DEWPOINTS INDICATE
MASSIVE MOISTURE POOLING ALONG THE BOUNDARY. THAT WOULD WARRANT THE
INTRODUCTION OF AT SOME CHANCE OF THUNDERSTORMS IN WESTERN AND NORTH
CENTRAL NEBRASKA. THERE IS SOME UNCERTAINTY CONCERNING THE POSITION
OF THE SURFACE BOUNDARY. AT THIS TIME...THE UNCERTAINTY SPANS ABOUT
100 MILES. AS A RESULT...WE WILL KEEP THE PROBABILITY LOW FOR SUNDAY
NIGHT.
&&
.LONG TERM...MONDAY THROUGH FRIDAY.
BY LATE MONDAY MORNING...THE DRY LINE PUSHES INTO NORTHWEST
NEBRASKA...BUT RETREATS AGAIN BY MONDAY EVENING. THE SURFACE FRONT
THEN LINES UP JUST SOUTH OF THE SOUTH DAKOTA BORDER. THIS AGAIN
LEAVES A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT.
THE NEXT CHANCE THEN APPEARS TO BE FRIDAY ALONG THE DRY LINE IN
THE PANHANDLE AND NORTHWEST NEBRASKA.
THE SURGE OF THE DRY LINE INTO WESTERN NEBRASKA MONDAY WILL
ALLOW TEMPERATURES IN WESTERN NEBRASKA TO EQUAL OR EXCEED 100. THEN
THE PRESENCE OF THE SURFACE FRONT AND ITS ASSOCIATED HIGHER
DEWPOINTS...CLOUDINESS AND PRECIPITATION WILL BRING MODERATION OF
THE TEMPERATURES TUESDAY THROUGH FRIDAY.
&&
.AVIATION...
VFR CONDITIONS SHOULD PREVAIL OVER A MAJORITY OF THE TWEB ROUTES
THROUGH THE EARLY MORNING HOURS. ISOLATED TO SCATTERED CONVECTION
MAY CREATE AREAS OF MFVR TO IFR CONDITIONS...MAINLY DUE TO HEAVY
RAINFALL...AND LIGHT AIRCRAFT SHOULD AVOID THESE CELLS. LIGHT FOG
MAY ALSO BE POSSIBLE OVER THE LARGER RIVER VALLEYS AND AREAS THAT
RECEIVE HEAVIER RAINFALL...LEADING TO MVFR CONDITIONS WITH VSBY OF 2
TO 5 MILES EXPECTED.
&&
.FIRE WEATHER...
HOT...DRY CONDITIONS OVER WESTERN NEBRASKA COMBINED WITH
THUNDERSTORMS CONTAINING LITTLE PRECIPITATION AND STRONG GUSTY WINDS
SHOULD CONTINUE THE EXTREME FIRE WEATHER CONDITIONS THROUGH MID
EVENING AND RFW WILL BE ALLOWED TO CONTINUE TO EXPIRATION. A COLD
FRONT WILL ALSO APPROACH THE PINE RIDGE AREA EARLY THIS MORING AND
BE A FOCUS FOR A WIND SHIFT FROM SOUTHEAST TO THE NORTHWEST. ANY
ACTIVE FIRE AREAS SHOULD BE MONITORED FOR THIS EVENT.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE ZONE 204
UNTIL 9 PM MDT.
&&
SPRINGER/13Hazardous weather outlook, Aug 10, 2:56 PM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT FRI AUG 10 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-111200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 356 PM CDT FRI AUG 10 2007 /256 PM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA. STRONG HEATING AND AVAILABLE LOW LEVEL MOISTURE WILL LEAD TO MODERATELY TO STRONG INSTABILITY AND SOME STORMS ARE EXPECTED TO REACH SEVERE LEVELS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. SOME OF THE STORMS WILL CONTAIN LITTLE RAINFALL ACROSS THE EASTERN PANHANDLE...AND COMBINED WITH THE HOT TEMPERATURES AND LOW RELATIVE HUMIDITY LEVELS...EXTREME FIRE CONDITIONS CAN BE EXPECTED THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Aug 10, 5:53 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 1 SE LISCO 41.49N 102.61W
08/10/2007 E0.88 INCH GARDEN NE PUBLIC
&&
MBYRDLocal storm report, Aug 10, 7:05 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 21 NNE LEWELLEN 41.61N 101.99W
08/10/2007 E1.00 INCH GARDEN NE PUBLIC
TSTM WINDS IN EXCESS OF 60MPH
&&
MBYRDLocal storm report, Aug 10, 8:17 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST 15 S MULLEN 41.82N 101.04W
08/10/2007 E60 MPH HOOKER NE CO-OP OBSERVER
&&
MBYRDLocal storm report, Aug 10, 8:25 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 15 S MULLEN 41.82N 101.04W
08/10/2007 E60.00 MPH HOOKER NE CO-OP OBSERVER
CORRECTED FOR TSTSM WIND GUST
&&
MBYRDLocal storm report, Aug 10, 8:53 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 3 W THEDFORD 41.98N 100.63W
08/10/2007 E60 MPH THOMAS NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:31 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 59 min |
| Aug 10, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Aug 10, 7:54 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 51 min |
| Aug 10, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 45 min |
| Aug 10, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.